Indian Head, MD
A 18-year-old female asked:
I'm useing vicks nose spray and everytime i use it i start sneezing but it gets rid of my stuffed nose. why does this happen?
1 doctor answer • 1 doctor weighed in
ENT and Head and Neck Surgery 34 years experience
It's an irritant: Any nose spray can make you sneeze, even if it's a prescription. It just means the nose has been stimulated with something it finds a little obnoxious. You don't want to use vick's for longer than 3 to 5 days, it will start to make your nasal tissue swollen. Then you will need to use the Vicks to treat the problem with the vicks. We call this rebound, or rhinitis medicamentosa.
5.4k viewsAnswered >2 years ago
Last updated Feb 18, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.